Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 170, NWS Atlanta, GA

May 16, 20235 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 16, 2023, 5:26 PM EDT for 5 counties in Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2023, 5:26 PM EDT (21:26 UTC)
Expired
May 16, 2023, 5:57 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Fulton County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS52 KFFC 162126
SVRFFC
GAC045-067-097-121-223-162215-
/O.NEW.KFFC.SV.W.0170.230516T2126Z-230516T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
526 PM EDT Tue May 16 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Paulding County in northwestern Georgia...
  Southwestern Cobb County in north central Georgia...
  Northeastern Carroll County in northwestern Georgia...
  Douglas County in north central Georgia...
  Southwestern Fulton County in north central Georgia...

* Until 615 PM EDT.

* At 526 PM EDT, a severe thunderstorm was located over Brownsville,
  or near Douglasville, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Atlanta, Marietta, Douglasville, Dallas, City of South Fulton,
  Smyrna, Villa Rica, Powder Springs, Austell, Hiram, Lithia Springs,
  Fair Oaks, Lost Mountain Park, Brownsville, Bill Arp, Fairplay,
  Winston, Lake Val-Do-Mar, Campbellton and Sandtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3360 8493 3376 8499 3395 8489 3395 8468
      3392 8452 3383 8451 3363 8454
TIME...MOT...LOC 2126Z 263DEG 13KT 3380 8479 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
091 
WWUS52 KFFC 162141
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Tue May 16 2023

GAC045-162150-
/O.CAN.KFFC.SV.W.0170.000000T0000Z-230516T2215Z/
Carroll GA-
541 PM EDT Tue May 16 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3361 8478 3372 8480 3385 8478 3388 8467
      3386 8454 3383 8451 3363 8454
TIME...MOT...LOC 2140Z 263DEG 13KT 3381 8473 

$$

GAC067-097-121-223-162215-
/O.CON.KFFC.SV.W.0170.000000T0000Z-230516T2215Z/
Paulding GA-Cobb GA-Douglas GA-Fulton GA-
541 PM EDT Tue May 16 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN PAULDING...SOUTHWESTERN COBB...CENTRAL DOUGLAS AND
SOUTHWESTERN FULTON COUNTIES...

At 540 PM EDT, a severe thunderstorm was located over Brownsville, or
near Douglasville, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Atlanta, Douglasville, City of South Fulton, Smyrna, Powder Springs,
Austell, Lithia Springs, Sweetwater Creek State Park, Brownsville,
Chapel Hill, Six Flags Over Georgia, Campbellton, Sandtown and
Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3361 8478 3372 8480 3385 8478 3388 8467
      3386 8454 3383 8451 3363 8454
TIME...MOT...LOC 2140Z 263DEG 13KT 3381 8473 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
107 
WWUS52 KFFC 162157
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Tue May 16 2023

GAC067-097-121-223-162207-
/O.CAN.KFFC.SV.W.0170.000000T0000Z-230516T2215Z/
Paulding GA-Cobb GA-Douglas GA-Fulton GA-
557 PM EDT Tue May 16 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING...
SOUTHWESTERN COBB...CENTRAL DOUGLAS AND SOUTHWESTERN FULTON COUNTIES
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3361 8478 3372 8480 3385 8478 3388 8467
      3386 8454 3383 8451 3363 8454
TIME...MOT...LOC 2157Z 263DEG 13KT 3382 8465 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:37 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 16, 2:37 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
237 PM EDT Tue May 16 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Wednesday)
Issued at 222 PM EDT Tue May 16 2023

Initial isolated to scattered showers and thunderstorms have
begun to develop as analyzed SBCAPE has built to 2000-3000 J/kg
across the area early this afternoon. Additional development is
expected this afternoon into this evening, particularly to the
northwest as a mid- level shortwave and associated weak surface
low push across the Ohio Valley into the Appalachians. Thus, a
couple of different "rounds" of convection are possible with the
initial scattered development occurring within the warm, unstable
environment this afternoon and secondly with any activity that
develops across the Tennessee Valley and drops southward into
north Georgia later this evening. An isolated severe risk exists
with any of this activity, primarily across north Georgia where
enhanced winds aloft associated with the aforementioned shortwave
will increase a locally damaging wind threat with any storm
clusters this evening.

On Wednesday, a trough dropping through eastern Canada will push
a cold front southward into the region. The front will roughly
bisect the area tomorrow afternoon, focusing the highest coverage
of showers and thunderstorms across the southern two thirds or so
of the area. With a soupy airmass remaining in place and
instability building through the afternoon, the risk for strong to
isolated severe thunderstorms will again exist, despite weaker
winds aloft as compared to today. Locally heavy rainfall will be a
risk again given PWATs of 1.5 to near 2".

RW

&&

.LONG TERM...
(Thursday morning through next Monday)
Issued at 222 PM EDT Tue May 16 2023

Thursday and Friday: CAD/wedge will promote relatively cooler
conditions with highs in the lower 70s to lower 80s both days. A
couple 500 mb shortwave troughs traversing the Southeast will
support scattered to widespread showers CWA-wide on Thursday, but
as the wedge builds in from the northeast, instability will be
focused across the western and southern portions of the CWA. As a
result, expect this to be the general area where surface-based
thunderstorms are most likely. Across the rest of the CWA, storms
will more likely be elevated. PoPs are essentially zero on Friday
as the aforementioned shortwaves shift eastward, placing the CWA
beneath upper-level flow that favors subsidence and drying.

Saturday through Monday: A progressive upper-level pattern is
expected this weekend into early next week. A low pressure system
tracking across the eastern Great Lakes and Northeast on Saturday
will drive a cold front into the CWA, supporting scattered showers
and storms. The upper-level flow will become quasi-zonal Sunday
and Monday with 500 mb vort maxes and diurnally-driven
destabilization supporting slight chance to chance PoPs both days.
Temperatures will be within a few degrees of normal -- highs in
the upper 70s to mid-80s and lows in the upper 50s to mid-60s. QPF
is somewhat tricky given the relatively unpredictable nature of
the aforementioned weak disturbances and resulting convection. For
now, expecting day 1-7 rainfall accumulations of 0.5" to 1.0"
CWA-wide with isolated greater amounts.

There is no strong signal for widespread severe weather across
north and central Georgia through the long term period, but
diurnally-driven convection may produce isolated strong storms
with gusty winds, locally heavy rainfall, and frequent lightning.

Martin

&&

.AVIATION...
(18Z TAFS)
Issued at 120 PM EDT Tue May 16 2023

Cigs have largely improved to VFR with SCT/BKN 3500-5000 ft
expected through the afternoon. The primary forecast challenge
through this evening will be the timing of potential shra/tsra.
Initial sct shra/tsra are developing at this hour and expected to
continue development into afternoon. Most likely time frame to
affect ATL/AHN area sites is expected to be 22-02Z, though some
potential for convection to arrive or persist after 02Z remains
possible. Cigs are expected to deteriorate to MVFR and potentially
IFR by 09-12Z with gradual improvement after 15Z. Winds will
remain W to NW at 5-10 kts.

//ATL Confidence...18Z Update...
Low confidence on shra/tsra timing.
Medium confidence on morning cigs.
High confidence on winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  83  62  71 /  30  50  40  50
Atlanta         67  81  63  72 /  40  40  30  60
Blairsville     60  79  57  72 /  60  30  10  40
Cartersville    64  81  62  75 /  60  30  10  60
Columbus        67  85  65  81 /  40  60  40  80
Gainesville     66  83  62  71 /  40  40  20  50
Macon           68  85  65  75 /  20  60  40  80
Rome            65  82  61  77 /  60  30  10  60
Peachtree City  65  81  62  73 /  40  60  30  70
Vidalia         70  88  67  76 /  10  60  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RW
LONG TERM....Martin
AVIATION...RW
Hazardous weather outlook, May 16, 11:35 AM EDT, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1135 AM EDT Tue May 16 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1135 AM EDT Tue May 16 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

The portion of the forecast area along and north of I-20 has a
Marginal Risk (1 on a 0-5 scale) for severe thunderstorms this
afternoon and evening. Several rounds of storms will bring a
threat for damaging wind gusts, localized heavy rainfall, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered afternoon and evening showers and storms are forecast
each day Wednesday through Monday. Isolated severe storms will be
possible, but widespread severe weather is not expected at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 16, 4:04 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Tue May 16 2023

GAZ030-041-162030-
Polk GA-Haralson GA-
404 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of Haralson and
southwestern Polk Counties through 430 PM EDT...

At 403 PM EDT, a strong thunderstorm was near Felton, or 8 miles
northwest of Buchanan, moving east at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cedartown, Buchanan, Bremen, Tallapoosa, Fish Creek, Draketown,
Felton, Eubank Lake, Esom Hill and Antioch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3402 8510 3388 8503 3388 8504 3381 8504
      3381 8505 3378 8505 3373 8506 3371 8535
      3399 8540
TIME...MOT...LOC 2003Z 276DEG 27KT 3389 8530

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 16, 4:32 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Tue May 16 2023

GAZ030-031-041-042-162100-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
432 PM EDT Tue May 16 2023

...Strong thunderstorms will impact portions of west central
Paulding, Haralson, northwestern Carroll and southern Polk Counties
through 500 PM EDT...

At 431 PM EDT, a line of strong thunderstorms was along a line
extending from near Eubank Lake to near Abernathy, and moving east at
25 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Buchanan, Bremen, Temple, Rockmart, Tallapoosa, Mount Zion, Waco,
Eubank Lake, Antioch, Van Wert, Draketown, Felton and Bowdon
Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3401 8499 3373 8502 3357 8532 3392 8539
TIME...MOT...LOC 2031Z 273DEG 21KT 3393 8511 3368 8541

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 16, 4:39 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Tue May 16 2023

GAZ031>033-043-044-162115-
North Fulton GA-Douglas GA-Cobb GA-Paulding GA-South Fulton GA-
439 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of southeastern
Paulding, southern Cobb, Douglas and south central Fulton Counties
through 515 PM EDT...

At 439 PM EDT, a strong thunderstorm was over Brownsville, or near
Douglasville, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Douglasville, City of South Fulton, Smyrna, Villa Rica,
Powder Springs, Austell, Hiram, Lithia Springs, Fair Oaks, Sweetwater
Creek State Park, Vinings, Brownsville, Jim R Miller Park, Chapel
Hill, Six Flags Over Georgia, Winston, Bolton, New Georgia and
Sandtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3375 8490 3382 8489 3389 8477 3392 8461
      3387 8440 3365 8456 3366 8475
TIME...MOT...LOC 2039Z 295DEG 13KT 3378 8474

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 16, 5:05 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Tue May 16 2023

GAZ042-052-162130-
Carroll GA-Heard GA-
505 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of southwestern Carroll
and western Heard Counties through 530 PM EDT...

At 505 PM EDT, a strong thunderstorm was over Ranburne, or 15 miles
southeast of Heflin, moving east at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Bowdon, Mount Zion, Ephesus, Centralhatchee, Roopville,
Tyus, Roosterville, Waresville, Frolona, John Tanner State Park,
Texas, Glenn and Blackjack Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3365 8529 3367 8520 3364 8504 3335 8509
      3314 8520 3313 8524 3365 8534
TIME...MOT...LOC 2105Z 273DEG 12KT 3352 8537

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 16, 5:10 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
510 PM EDT Tue May 16 2023

GAZ031-042>044-162145-
Douglas GA-Carroll GA-Paulding GA-South Fulton GA-
510 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of southeastern
Paulding, northeastern Carroll and Douglas Counties through 545 PM
EDT...

At 510 PM EDT, a strong thunderstorm was near Treasure Lake, or 10
miles northeast of Carrollton, moving east at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Douglasville, Villa Rica, Hiram, Winston, Lake Val-Do-Mar, Treasure
Lake, Hannah, Brownsville, New Georgia, Bill Arp and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3364 8504 3376 8496 3385 8496 3388 8484
      3388 8473 3361 8473 3354 8487
TIME...MOT...LOC 2110Z 287DEG 19KT 3368 8494

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 16, 5:22 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT Tue May 16 2023

GAZ032-033-043>045-055-057-162145-
North Fulton GA-Douglas GA-Cobb GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
522 PM EDT Tue May 16 2023

...A strong thunderstorm will impact portions of DeKalb, southern
Cobb, northeastern Douglas, northwestern Henry, southwestern Fulton
and northern Clayton Counties through 545 PM EDT...

At 522 PM EDT, a strong thunderstorm was over West End, or over
Atlanta, moving east at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Atlanta, Marietta, Douglasville, Decatur, Jonesboro, City of South
Fulton, Sandy Springs, Smyrna, Dunwoody, East Point, Stockbridge,
Union City, Forest Park, Riverdale, College Park, Powder Springs,
Fairburn, Chamblee, Doraville and Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3379 8472 3388 8472 3395 8446 3392 8426
      3387 8420 3384 8415 3367 8418 3355 8422
      3354 8436 3361 8473 3379 8474
TIME...MOT...LOC 2122Z 287DEG 19KT 3375 8440

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:02 PM EDTSpecial Weather StatementFFCUpson13 min
May 16, 2:53 PM EDTSpecial Weather StatementFFCUpson37 min
May 16, 4:04 PM EDTSpecial Weather StatementFFCHaralson, Polk26 min
May 16, 4:32 PM EDTSpecial Weather StatementFFCHaralson28 min
May 16, 4:39 PM EDTSpecial Weather StatementFFCDouglas, Fulton36 min
May 16, 4:45 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding30 min
May 16, 5:05 PM EDTSpecial Weather StatementFFCCarroll, Heard25 min
May 16, 5:10 PM EDTSpecial Weather StatementFFCDouglas35 min
May 16, 5:22 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton23 min
May 16, 5:30 PM EDTSpecial Weather StatementFFCSumter45 min
May 16, 5:34 PM EDTSpecial Weather StatementFFCCoweta, Heard, Troup26 min
May 16, 5:37 PM EDTSpecial Weather StatementFFCCobb23 min
May 16, 5:42 PM EDTSpecial Weather StatementFFCGwinnett, Rockdale, Walton48 min
May 16, 5:48 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Walton27 min
May 16, 6:02 PM EDTSpecial Weather StatementFFCGwinnett28 min
May 16, 6:04 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Meriwether, Troup26 min
May 16, 6:16 PM EDTSpecial Weather StatementFFCSumter29 min
May 16, 6:34 PM EDTSpecial Weather StatementFFCClayton, Fayette, Harris, Lamar, Meriwether, Muscogee and 4 more41 min
May 16, 6:34 PM EDTSpecial Weather StatementFFCClarke, Henry, Morgan, Newton, Oconee, Walton41 min
May 16, 6:45 PM EDTSpecial Weather StatementFFCMadison30 min
May 16, 7:11 PM EDTSpecial Weather StatementFFCOglethorpe34 min
May 16, 7:14 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe31 min
May 16, 7:17 PM EDTSpecial Weather StatementFFCButts, Jasper, Lamar, Monroe, Morgan, Newton28 min
May 16, 7:19 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart, Talbot, Upson26 min
May 16, 7:51 PM EDTSpecial Weather StatementFFCChattahoochee, Crawford, Marion, Talbot, Taylor24 min
May 16, 7:53 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Hancock, Jones, Putnam37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.